Lacunarity and period-doubling

Paul Glendinning, Leonard A. Smith

    Research output: Contribution to journalArticlepeer-review


    We show that the deviation from power laws of the scaling of chaotic measures, such as Lyapunov exponents and topological entropy, is periodic in the logarithm of the distance from the accumulation of period doubling. Moreover, this periodic function is asymptotically universal for each measure (for functions in the appropriate universality class). This is related to the concept of lacunarity known to exist for scaling functions describing the mass distribution of self-similar fractal sets. © 2013 Copyright Taylor and Francis Group, LLC.
    Original languageEnglish
    Pages (from-to)111-121
    Number of pages10
    JournalDynamical Systems: an international journal
    Issue number1
    Publication statusPublished - 1 Mar 2013


    • fractal
    • lacunarity
    • period-doubling
    • universality class


    Dive into the research topics of 'Lacunarity and period-doubling'. Together they form a unique fingerprint.

    Cite this